How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask DrRussMD Your Own Question
DrRussMD
DrRussMD, Board Certified MD
Category: Medical
Satisfied Customers: 64338
Experience:  Board certified Internal medicine and Integrative medicine. Many years of experience all areas.
24257177
Type Your Medical Question Here...
DrRussMD is online now

The largest v ein in my right leg is giving me a lot of pain,

Resolved Question:

The largest v ein in my right leg is giving me a lot of pain, and has done s ince it began last January. The medication my doctor provided was giving me no relief, so I went to see her and was rather forceful in my language to her. Two days later I was in Queens Medical where I remained for a week. Dr. Tang sent me out with Gabapentin and Paracetamol tablets and according to his notes, if these were not effective, my doctor could also add Pregabalin tablets. This was back in May and I have since rung my doctor and asked her if she will include this tablet. She ignored my q uestion and asked me what strength Gabapentin I was on, I told her 100 mg. She just said that she would increase the dosage to 300 mg. Still no improvement at all and I am getting desperate. I have been in the house since January and it's still the same. I can walk a couple of steps with a stick then the pain comes down my right leg like fire until it gets to my ankle and I have to stop and rest until it goes back. I would be grateful for your help.
Submitted: 2 years ago.
Category: Medical
Expert:  DrRussMD replied 2 years ago.
Hello
What is your exact diagnosis?
Customer: replied 2 years ago.

The doctor at Queens Medical said that the two largest veins in your body are the ones that go down each leg, and that it is this vein in my right leg that is giving all thpain.

Expert:  DrRussMD replied 2 years ago.
That does not mean it is from the vein.
Do you have lower spine problems
Customer: replied 2 years ago.

Strange that you should ask about spine problems I had Xrays and scans etc, while at Queens. Dr. Tang said that at the base of my spine was a partial fracture but it was so old and what with that and my age 80. they didn't want to operate. I have never had any back problems throughout my life, and I had to think hard. It must have happened when I was in farming in my twenties and lifting half hundredweight bags of food, Does this help you. Diana

Expert:  DrRussMD replied 2 years ago.
Yes
It sounds to me like you have nerve compression in your lower spine.
The vein would not cause this symptom.
You need to ask for an MRI of the lower spine...x ray shows nothing about nerve compression.
That should be your next step, and then, based on that, a comprehensive manual medicine program including physiotherapy, traction, etc....what ever is indicated.
OK, so that is an initial answer….
Please use reply to expert if you have further questions. When you are ready, please click a positive rating [hopefully excellent]. If you forgot something, come back. I am here daily.
DrRussMD and 4 other Medical Specialists are ready to help you
Customer: replied 2 years ago.

Thank you for the e-mail and the advice you gave me about getting an MRI scan. But I have also learned f rom my neighbour who had one of those that you cannot have metal in your body. It depressed me because I had two artificial hips six years ago. Which rules me out doesn't it. One thing I know, that when I need another prescription, I will make an appointment and confront my doctor about letting me suffer like this for eleven months.

But thank you for trying to help me, I am grateful.

Expert:  DrRussMD replied 2 years ago.
That all depends
Some prosthesis are compatible with MRI
You need to talk with the surgeon and let the MRI center know...it might still be possible.